Vision a senior sight journal

by
Posted on



A display chart assessment of 336 eyes in patients with acute posterior vitreous detachment (PVD) uncovered an intricate relationship between the use of oral anticoagulation medication, the presence of vitreous hemorrhage (VH), and the development of retinal tears or detachment. Particularly, the use of oral anticoagulants increased the probability of a VH during an acute PVD event. Forty- three percent of patients taking aspirin, clopidogrel, or warfarin had a VD, versus thirty-one percent not taking these medications. At the same time, the data suggests that anticoagulant use lessens the likelihood of retinal tears or detachment in patients with PVD and VH.  Fifty-two percent of the patients not taking the above medications had retinal tears, compared with thirty-nine percent who are actually using these medications. The study concluded by stating since many patients with an acute PVD and VH taking oral anticoagulation medication still developed a retinal tear or detachment, there should be no plans to alter the clinical routine.  Doctors should not be less observant when searching for a retinal tear or detachment, despite them taking an anticoagulant. Visit one of our 8 locations including Eye Health of Fort Myers, Eye Health of Cape Coral and Eye Health of Naples.




Blog Search

Vision Treatments & Technology

This journal will include information in the optometry and ophthamology fields including studies and other valuable eye care stories.

Links & Stuff